Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 11, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at Jul 20, 2005, 4:57 PM CDT for Brooks County, Jim Hogg County, Texas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2005, 4:57 PM CDT (21:57 UTC)
- Expired
- Jul 20, 2005, 6:00 PM CDT
- In force
- 63 min
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
Counties Brooks County, TX, Jim Hogg County, TX
The radar
The Corpus Christi radar (KCRP), 140 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 10.0 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1529 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 798 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KBRO 202158
FFWBRO
TXC047-247-202300-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
457 PM CDT WED JUL 20 2005
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN BROOKS COUNTY IN DEEP SOUTH TEXAS
NORTHERN JIM HOGG COUNTY IN DEEP SOUTH TEXAS
THIS INCLUDES THE CITY OF HEBBRONVILLE
* UNTIL 600 PM CDT
* AT 455 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. THESE
THUNDERSTORMS ARE MOVING TO THE WEST NORTHWEST AT AROUND 35 TO 40
MPH AND ARE PRODUCING RAINFALL RATES OF 2 TO 3 INCHES AN HOUR.
* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS OF THE INDICATED COUNTY.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 2712 9896 2706 9842 2736 9855 2737 9881
2728 9881 2727 9898
$$
BCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 20, 3:30 PM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, Jul 20, 3:30 PM CDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 330 PM CDT WED JUL 20 2005 .DISCUSSION...RAIN SHIELD ASSOCIATED WITH TROPICAL STORM EMILY NOW GRADUALLY SHIFTING FROM EAST TO WEST OVER DEEP SOUTH TEXAS. RAIN CHANCES THIS AFTERNOON THROUGH TONIGHT WILL OBVIOUSLY FOLLOW A SIMILAR PATTERN. THURSDAY THROUGH FRIDAY...SLIGHT CHANCE TO CHANCE OF SHOWERS AND THUNDERSTORMS EXPECTED AS TROPICAL MOISTURE LEFT IN THE WAKE OF EMILY AND DAYTIME HEATING COMBINE TO PRODUCE RAIN. AFTER SEA BREEZE FRONT RAINFALL ON SATURDAY...THE PASSAGE OF A TROPICAL WAVE THROUGH THE BAY OF CAMPECHE WILL SPARK AN INCREASED CHANCE OF RAIN FOR THE BRO CWFA ON SUNDAY. DRIER WEATHER CONDITIONS EXPECTED NEXT MONDAY THROUGH THE MIDDLE OF NEXT WEEK. SIGNIFICANT RAINS OVER DEEP SOUTH TEXAS THE PAST 24 HOURS WILL HELP TO KEEP TEMPERATURES AT NEAR TO BELOW NORMAL LEVELS ON THURSDAY...BUT QUICKLY REBOUNDING TO NEAR TO ABOVE NORMAL LEVELS FRIDAY THROUGH THE REMAINDER OF THE FORECAST. && .MARINE...MSAS SURFACE ANALYSIS INDICATED STRONG EAST WINDS ACROSS THE COASTAL WATERS THIS AFTERNOON. SEAS WERE NEAR 18 FEET WITH A PERIOD OF 11 SECONDS AND WINDS WERE EAST NEAR 25 KNOTS GUSTING TO NEAR 30 KNOTS AT BUOY020. HIGH WINDS AND SEAS WILL CONTINUE THIS EVENING AS EMILY CONTINUES MOVING INLAND AND WEAKENS ACROSS NORTHEAST MEXICO. MORE MODERATE WINDS AND SEAS ARE EXPECTED THURSDAY THROUGH THE END OF THE WEEKEND AS HIGH PRESSURE REGAINS CONTROL OF THE WEATHER PATTERN OVER THE WESTERN GULF OF MEXICO. && .AVIATION...CEILING AND VISIBILITIES WERE BEGINNING TO IMPROVE THIS AFTERNOON AS RAIN BANDS ASSOCIATED WITH EMILY CONTINUE TO MOVE WESTWARD AS EMILY CONTINUES MOVING INLAND AND WEAKENS ACROSS NORTHEAST MEXICO. WINDS WERE EAST 20 TO 25 KNOTS WITH GUSTS TO NEAR 35 KNOTS ACROSS THE LOWER RIO GRANDE VALLEY. MVFR CONDITIONS EXPECTED TO DEVELOP TONIGHT WITH A FEW BANDS OF SHOWERS MOVING ACROSS SOUTHERN AND WESTERN PORTIONS OF DEEP SOUTH TEXAS. && .BRO WATCHES/WARNINGS/ADVISORIES...... TORNADO WATCH THROUGH 7 PM CDT WEDNESDAY...TXZ248>257. FLASH FLOOD WATCH THROUGH 6 PM CDT WEDNESDAY...TXZ248>257. SMALL CRAFT ADVISORY...GMZ130-150-155-170-175. && SYNOPTIC/GRIDS...66 MARINE/AVIATION...61 MESO...CAMPBELL/SPEECE
Hazardous weather outlook, Jul 20, 10:23 AM CDT, 6 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 1023 AM CDT WED JUL 20 2005 TXZ248>257-210000- BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON- INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA- 1023 AM CDT WED JUL 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...REST OF TODAY AND TONIGHT. A TROPICAL STORM WARNING IS IN EFFECT FOR THE LOWER TEXAS COAST FROM PORT MANSFIELD TO THE RIO GRANDE RIVER TODAY. AN INLAND TROPICAL STORM WARNING IS IN EFFECT FOR HIDALGO AND STARR COUNTIES IN DEEP SOUTH TEXAS TODAY. PLEASE REFER TO THE LATEST HURRICANE LOCAL STATEMENT FOR DETAILS REGARDING HURRICANE EMILY. A TORNADO WATCH IS IN EFFECT UNTIL 7 PM THIS EVENING...AND A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF DEEP SOUTH TEXAS THROUGH 1 PM THIS AFTERNOON. A GALE WARNING IS IN EFFECT FOR THE LOWER TEXAS GULF WATERS FROM BAFFIN BAY TO PORT MANSFIELD. A HIGH WIND WARNING IS IN EFFECT FOR ZAPATA...BROOKS...JIM HOGG AND KENEDY COUNTIES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP INTO THE WEEKEND AS TROPICAL MOISTURE OVER THE WESTERN GULF OF MEXICO MOVES INTO DEEP SOUTH TEXAS IN THE WAKE OF HURRICANE EMILY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY TODAY AND TONIGHT. SPEECE
In the hours before
Local storm report, Jul 20, 12:47 PM CDT, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1247 PM CDT WED JUL 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM TORNADO MCALLEN 26.22N 98.24W
07/20/2005 HIDALGO TX BROADCAST MEDIA
PUBLIC REPORTED TORNADO FROM S 23RD STREET IN MCALLEN
RELAYED BY CH4 TV METEOROLOGIST
&&
KMVLocal storm report, Jul 20, 1:49 PM CDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
149 PM CDT WED JUL 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM FLASH FLOOD MCALLEN 26.22N 98.24W
07/20/2005 HIDALGO TX EMERGENCY MNGR
HEAVY RAINFALL GENERATED BY RAINBAND SQUALL FROM
HURRICANE EMILY CAUSED ROADWAY NEAR NOLANA AND 10TH
STREET TO BE FLOODED.
&&
KMVLocal storm report, Jul 20, 2:09 PM CDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
209 PM CDT WED JUL 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM TORNADO MISSION 26.21N 98.32W
07/20/2005 HIDALGO TX BROADCAST MEDIA
PUBLIC REPORT OF WEAK TORNADO AT GLASSCOCK AND 495
RELAYED BY CH4 TV METEOROLOGIST.
&&
KMVSpecial weather statement, Jul 20, 3:22 PM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 322 PM CDT WED JUL 20 2005 TXZ248>250-252-253-210000- BROOKS-HIDALGO-JIM HOGG-STARR-ZAPATA- 322 PM CDT WED JUL 20 2005 ...A TORNADO WATCH IS IN EFFECT FOR THE WESTERN PORTIONS OF DEEP SOUTH TEXAS... THE NATIONAL WEATHER SERVICE IS MAINTAINING A TORNADO WATCH FOR PORTIONS OF DEEP SOUTH TEXAS UNTIL 7 PM CDT THIS EVENING. THE WATCH INCLUDES THE COUNTIES OF BROOKS...HIDALGO...JIM HOGG... STARR AND ZAPATA. SOME CITIES INCLUDED IN THE WATCH ARE FALFURRIAS... HEBBRONVILLE...ZAPATA...MCALLEN...WESLACO AND RIO GRANDE CITY. A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES TO OCCUR IN OR NEAR THE WATCH AREA. IF TORNADOES DO IN FACT DEVELOP OR ARE SPOTTED...THEN A TORNADO WARNING WILL BE ISSUED. BANDS OF THUNDERSTORMS WILL CONTINUE TO MOVE OVER THE WESTERN SECTIONS OF DEEP SOUTH TEXAS AS HURRICANE EMILY MOVES FURTHER INLAND OVER NORTHEASTERN MEXICO. ISOLATED TORNADO PRODUCING THUNDERSTORMS WILL BE POSSIBLE AS THESE THUNDERSTORM BANDS PUSH FURTHER NORTH OVER THE REGION THROUGH 7 PM. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS CONCERNING THIS POTENTIALLY SEVERE WEATHER THREAT. SPEECE
Local storm report, Jul 20, 4:51 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
451 PM CDT WED JUL 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM FLOOD GARCIASVILLE 26.33N 98.72W
07/20/2005 STARR TX PUBLIC
STREET FLOODING REPORTED IN GARCIASVILLE.
&&
TRSThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 4:32 AM CDT | Tornado Warning | BRO | Willacy | 43 min |
| Jul 20, 5:24 AM CDT | Flash Flood Warning | BRO | Hidalgo | 96 min |
| Jul 20, 7:02 AM CDT | Tornado Warning | BRO | Cameron | 43 min |
| Jul 20, 8:09 AM CDT | Tornado Warning | BRO | Hidalgo | 41 min |
| Jul 20, 8:44 AM CDT | Tornado Warning | BRO | Jim Hogg | 33 min |
| Jul 20, 10:01 AM CDT | Tornado Warning | BRO | Jim Hogg | 34 min |
| Jul 20, 11:40 AM CDT | Tornado Warning | BRO | Jim Hogg | 40 min |
| Jul 20, 11:43 AM CDT | Tornado Warning | BRO | Hidalgo | 47 min |
| Jul 20, 11:51 AM CDT | Tornado Warning | BRO | Brooks | 30 min |
| Jul 20, 12:00 PM CDT | Tornado Warning | BRO | Kenedy | 30 min |
| Jul 20, 12:26 PM CDT | Flash Flood Warning | BRO | Hidalgo | 4 hr |
| Jul 20, 12:34 PM CDT | Tornado Warning | BRO | Hidalgo | 26 min |
| Jul 20, 12:36 PM CDT | Tornado Warning | BRO | Jim Hogg | 33 min |
| Jul 20, 1:00 PM CDT | Flash Flood Warning | BRO | Cameron | 3 hr |
| Jul 20, 1:08 PM CDT | Tornado Warning | BRO | Hidalgo | 40 min |
| Jul 20, 1:27 PM CDT | Tornado Warning | BRO | Zapata | 36 min |
| Jul 20, 1:52 PM CDT | Flash Flood Warning | BRO | Starr | 3 hr |
| Jul 20, 2:38 PM CDT | Flash Flood Warning | BRO | Starr | 3 hr |
| Jul 20, 3:17 PM CDT | Tornado Warning | BRO | Jim Hogg, Zapata | 28 min |
| Jul 20, 4:02 PM CDT | Tornado Warning | BRO | Jim Hogg | 36 min |
| Jul 20, 5:15 PM CDT | Tornado Warning | BRO | Jim Hogg | 15 min |
| Jul 20, 5:53 PM CDT | Flash Flood Warning | BRO | Brooks, Jim Hogg | 37 min |
| Jul 20, 6:50 PM CDT | Tornado Warning | BRO | Jim Hogg, Starr, Zapata | 25 min |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.